MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was seen to be fractured into two fragments at roughly 214cm from the proximal.The distal end was over shaped like a pigtail, and the nitinol tubing was fractured with the core wire exposed and the platinum wire stretched.A functional inspection could not be performed due to the damage.The reported guidewire torque problem could not be replicated; however, the analysis results are consistent with the reported event.The reported guidewire distal tip stretched was confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during delivery through the lesion, the physician observed that the tip of the guidewire failed to follow torsional movements.Upon fluoroscopic examination, it was suspected that the tip of the guidewire might have been stretched.Subsequently, the physician retracted the guidewire into the microcatheter and withdrew them together from the body, confirming that the tip of the guidewire had indeed been stretched.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was severely tortuous.The guidewire tip was shaped 90°.The same microcatheter was used to finish the procedure.The device was returned and it was confirmed that the distal end of the guidewire had been stretched there was also a fracture with over shaping noted to the distal end of the guidewire, confirming the reported event.The damage noted to the device is indicative of the device being advanced or retracted against resistance.The patients anatomy was described to be moderately tortuous, which is the likely cause for the reported events.Based on review of all available information an assignable cause of procedural factors will be assigned to the reported events of 'guidewire torque problem and guidewire distal tip stretched' and to the analysed events of 'guidewire distal tip broken/fractured during use, guidewire distal tip poor shape retention and guidewire distal tip stretched' as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description
The guidewire (subject device) was returned for analysis, and it was discovered that the distal tip of the subject guidewire was noted to be stretched, had poor distal shape retention and was broken/fractured during use.The subject device was reported to be replaced, and the procedure was reported to be completed successfully.No clinical consequences were reported to the patient.

Brand Name
SYNCHRO SELECT-14 STANDARD ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24646302
Report Number3012931345-2026-00052
Device Sequence Number9796778
Product Code MOF
UDI-Device Identifier07613327508499
UDI-Public(01)07613327508499(17)271125(10)0000755045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD215STR
Device Lot Number0000755045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL 10 MICROCATHETER (STRYKER)
Patient Age67 YR
Patient SexMale
Patient Weight68 KG
Patient RaceAsian